Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 296, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 5, 2005, 7:15 PM CST for Montgomery County, Missouri. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2005, 7:15 PM CST (01:15 UTC)
- Expired
- Nov 5, 2005, 8:00 PM CST
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Montgomery County, MO
The radar
The St Louis radar (KLSX), 73 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 7:40 PM CST | HAIL 1 | 3 Se Montgomery City, MO | BETWEEN MONTGOMERY CITY AND NEW FLORENCE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 3:50 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 060116
SVRLSX
MOC139-060200-
/O.NEW.KLSX.SV.W.0296.051106T0115Z-051106T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CST SAT NOV 5 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 800 PM CST
* AT 713 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BUELL...OR ABOUT
7 MILES NORTHEAST OF MONTGOMERY CITY...AND MOVING NORTHEAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN MONTGOMERY COUNTY INCLUDING BELLFLOWER
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3899 9163 3886 9138 3888 9128 3897 9128
3914 9126 3914 9155
$$
GKS2 follow-up statements
000
WWUS53 KLSX 060131
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CST SAT NOV 5 2005
MOC139-060200-
/O.CON.KLSX.SV.W.0296.000000T0000Z-051106T0200Z/
MONTGOMERY MO-
730 PM CST SAT NOV 5 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR MONTGOMERY COUNTY...
AT 728 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM OVER MONTGOMERY CITY...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM
INCLUDE...BELLFLOWER...MIDDLETOWN AND HIGH HILL.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3899 9163 3886 9138 3888 9128 3897 9128
3914 9126 3914 9155
$$
GKS000
WWUS53 KLSX 060202
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
802 PM CST SAT NOV 5 2005
MOC139-060212-
/O.EXP.KLSX.SV.W.0296.000000T0000Z-051106T0200Z/
MONTGOMERY MO-
802 PM CST SAT NOV 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE COUNTY.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3899 9163 3886 9138 3888 9128 3897 9128
3914 9126 3914 9155
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:52 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Nov 5, 2:52 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 252 PM CST SAT NOV 5 2005 .DISCUSSION... MAIN FORECAST EMPHASIS HAS BEEN ON THE FIRST PERIOD...SECONDARILY ON THE FROPA NEXT WEEK. CURRENT OBS SHOW THAT THE SFC FRONT IS STRUNG OUT FROM JUST SOUTH OF KMKC OVER TO KIRK AND THEN INTO NORTHWEST IL. THIS LEAVES US IN THE WARM SECTOR AWAITING CONVECTIVE DEVELOPMENT. THE TIMING ON THIS CONVECTION IS ONE OF THE MAIN PROBLEMS. SAW SOME STORMS FIRE EARLIER TODAY IN THE EXTREME NORTHEAST CORNER OF OUR AREA. THAT WAS ELEVATED ACTIVITY DUE TO A LEAD IMPULSE BEFORE THE MAIN UPPER SHORTWAVE. THIS MOVED NORTH...AND HAS REMAINED NORTH OF THE AREA CLOSER TO THE WARM FRONT. THERE HAS BEEN SOME CLEARING IN SOUTHWEST MO WITH CU DEVELOPMENT ON THE WESTERN EDGE OF CWA. COLD FRONT IS STILL NOT MOVING AND MAIN SHORTWAVE WELL TO OUR WEST...WITH A BIG CAP OFF 18Z SGF SOUNDING. AM EXPECTING CONVECTION TO HOLD OFF A BIT BEFORE FIRING...MAY BE AN EARLY THROUGH LATE EVENING SHOW. SHOULD SEE LI/S AROUND -3 WITH NEARLY 1500 J/KG OF CAPE...WITH THE BULK SHEAR MORE IMPRESSIVE. SO WILL SEE THE POTENTIAL FOR SEVERE UNTIL WE CAN GET THE COLD FRONT THROUGH. ONCE IT MOVES...IT GOES FAIRLY QUICKLY AND WE HAVE A DRY FORECAST FOR SUNDAY. AS THE LOW MOVES OFF WE SEE RETURN FLOW RIGHT AWAY...WITH HIGH TEMPERATURES ROCKETING INTO THE 70S MONDAY AND TUESDAY. THE UPPER LEVELS MAINTAIN ZONAL FLOW UNTIL THE MIDDLE OF THE WEEK...WHILE AN UPPER LEVEL LOW TRIES TO EJECT FROM THE DESERT SOUTHWEST. FOR MUCH OF THE WEEK IT COMES OUT IN PIECES. STILL EXPECTING THE FRONTAL PASSAGE ON WEDNESDAY. HAVE KEPT LOW CHANCE POPS DUE TO WEAK MOISTURE RETURN...AND TIMING OF THE WEAK UPPER LEVEL SHORTWAVES. THE 06Z GFS SHOWED ANOTHER BOUNDARY MOVING THROUGH ON THURSDAY...ALTHOUGH THE 12Z DID NOT WITH JUST A SURFACE HIGH COASTING THROUGH. LEANING TOWARDS THE 12Z FOR NOW. ALTHOUGH THE 12Z GFS ALSO TRIES TO CUT OFF THE SOUTHWEST UPPER LOW ON ITS JOURNEY NORTHEAST AND ENDS UP WITH A STRETCHED OUT VORT ACROSS THE PLAINS. HAVE NOT INCLUDED POPS FOR THURSDAY QUITE YET...WILL NEED TO MONITOR WHAT HAPPENS ALOFT. TEMPS AFTER FROPA WILL BE CLOSER TO OR JUST ABOVE SEASONAL NORMALS FOR A LITTLE WHILE. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Nov 5, 6:11 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 611 PM CST SAT NOV 5 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 611 PM CST SAT NOV 5 2005 ...SEVERE THUNDERSTORM POTENTIAL CONTINUES THROUGH THE EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS HAVE FORMED OVER CENTRAL MISSOURI AND ARE MOVING NORTHEAST. THESE STORMS ARE PRODUCING ONE INCH OR LARGER HAIL AND WIND GUSTS IN EXCESS OF 70 MPH. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY EARLY THIS EVENING. THE STORMS ARE EXPECTED TO MERGE INTO A SQUALL LINE WHICH WILL MOVE RAPIDLY EAST THROUGH EASTERN MISSOURI AND SOUTHWEST ILLINOIS. DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL WILL CONTINUE TO BE THE PRIMARY SEVERE WEATHER THREAT UNTIL THE STORMS EXIT THE AREA LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATE THIS AFTERNOON AND THIS EVENING...SO SPOTTERS GROUPS SHOULD PLAN ACCORDINGLY. CARNEY
In the hours before
Local storm report, Nov 5, 6:15 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
615 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL COLUMBIA 38.95N 92.33W
11/05/2005 0.88 INCH BOONE MO EMERGENCY MNGR
&&
TRUETTLocal storm report, Nov 5, 6:19 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL COLUMBIA 38.95N 92.33W
11/05/2005 0.88 INCH BOONE MO EMERGENCY MNGR
SECOND REPORT OF NICKEL SIZED HAIL IN COLUMBIA.
&&
TRUETTLocal storm report, Nov 5, 6:25 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL ST. MARTINS 38.60N 92.33W
11/05/2005 0.75 INCH COLE MO LAW ENFORCEMENT
&&
TRUETTLocal storm report, Nov 5, 6:35 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 5 E SHELBINA 39.69N 91.95W
11/05/2005 1.75 INCH SHELBY MO PUBLIC
NICKEL TO GOLF BALL SIZED HAIL.
&&
TRUETTLocal storm report, Nov 5, 6:47 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL PERRY 39.43N 91.67W
11/05/2005 0.88 INCH RALLS MO LAW ENFORCEMENT
&&
TRUETTLocal storm report, Nov 5, 7:05 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
705 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL NEW LONDON 39.58N 91.40W
11/05/2005 0.75 INCH RALLS MO TRAINED SPOTTER
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 6:02 PM CST | Severe Thunderstorm Warning | LSX | Callaway | 43 min |
| Nov 5, 6:14 PM CST | Severe Thunderstorm Warning | LSX | Audrain, Boone | 46 min |
| Nov 5, 6:17 PM CST | Severe Thunderstorm Warning | LSX | Ralls | 43 min |
| Nov 5, 6:19 PM CST | Severe Thunderstorm Warning | LSX | Marion, Shelby | 43 min |
| Nov 5, 6:35 PM CST | Severe Thunderstorm Warning | LSX | Cole | 40 min |
| Nov 5, 6:45 PM CST | Severe Thunderstorm Warning | LSX | Pike | 45 min |
| Nov 5, 7:07 PM CST | Severe Thunderstorm Warning | LSX | Osage | 38 min |
| Nov 5, 7:20 PM CST | Severe Thunderstorm Warning | LSX | Audrain, Boone | 20 min |
| Nov 5, 7:30 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 45 min |
| Nov 5, 7:46 PM CST | Severe Thunderstorm Warning | LSX | Gasconade | 44 min |
| Nov 5, 7:52 PM CST | Tornado Warning | LSX | Lincoln | 38 min |
| Nov 5, 7:58 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Warren | 62 min |
| Nov 5, 8:15 PM CST | Severe Thunderstorm Warning | LSX | Pike | 45 min |
| Nov 5, 8:37 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles | 38 min |
| Nov 5, 9:01 PM CST | Severe Thunderstorm Warning | LSX | Crawford | 44 min |
| Nov 5, 9:16 PM CST | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 29 min |
| Nov 5, 9:17 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Washington | 43 min |
| Nov 5, 9:32 PM CST | Severe Thunderstorm Warning | LSX | Warren | 28 min |
| Nov 5, 9:39 PM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 65 min |
| Nov 5, 9:55 PM CST | Severe Thunderstorm Warning | LSX | City of Saint Louis | 28 min |
| Nov 5, 9:59 PM CST | Severe Thunderstorm Warning | LSX | Lincoln | 38 min |
| Nov 5, 10:15 PM CST | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.